MAUDE Adverse Event Report: CORDIS CASHEL POWERFLEX P3 F5 5X4 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL POWERFLEX P3 F5 5X4 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4205040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82166724 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 5mmx40mm powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter (bc) ruptured at 10 atmospheres (atm) while treating an arterial graft anastomosis de-clot.Therefore, the device was removed intact (in one piece) from the patient without incident and replaced with another powerflex p3 balloon subsequently and the procedure was completed without further complication.There was no reported patient injury.The device will not be returned for evaluation as it was discarded.The device was stored and handled as per the instruction for use (ifu).There was no damage noted to the packaging of the device prior to use.The device was prepped according to the ifu.The device was prepped normally (i.E.Maintain negative pressure).There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.A non-cordis contrast media was used with 50/50 contrast to saline ratio.The target lesion was the arterial graft anastomosis.The lesion was not calcified.There was no vessel tortuosity.The device was not used for a chronic total occlusion (total occlusion >3 months).The percentage of stenosis was 100 %.A non-cordis inflation device was used (indeflator/syringe).The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The plunger was depressed into the syringe/indeflator when trying to inflate.The user was able to depress the plunger into the syringe/indeflator when trying to inflate.The balloon was delivered to the target site.The maximum inflation pressure was 10 atmospheres (atms).The balloon did not seem to ¿stick¿ to a stent post dilation.The balloon catheter did not kink while being used.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g4, g7, h2 and h6 have been updated accordingly.A 5mm x 40mm powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter (bc) ruptured at ten atmospheres (atm) while treating an arterial graft anastomosis de-clot.The target lesion was the arterial graft anastomosis.The lesion was not calcified with no vessel tortuosity.The device was not used for a chronic total occlusion (total occlusion >3 months).The percentage of stenosis was 100%.There was no reported patient injury.Subsequently the device was removed and another powerflex p3 balloon was used, the procedure was completed without further complication.The device was stored and handled per the instruction for use (ifu).There was no damage noted to the packaging of the device prior to use.The device was prepped normally (i.E.Maintain negative pressure) according to the ifu.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.Non-cordis contrast media was used with 50/50 contrast to saline ratio.A non-cordis inflation device was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or difficulty crossing the lesion.The catheter was never in an acute bend.The plunger was depressed into the syringe/indeflator when trying to inflate.The user was able to depress the plunger into the syringe/indeflator when trying to inflate.The balloon was delivered to the target site.The maximum inflation pressure was ten atmospheres (atm).The balloon did not seem to ¿stick¿ to a stent post dilation.The balloon catheter did not kink while being used.The device was removed intact (in one piece) from the patient without incident.The device was not returned for evaluation as it was discarded.A product history record (phr) review of lot 82166724 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.It is likely vessel characteristics of (b)(4) stenosis may have contributed to the reported event.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a(b)(4) confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX P3 F5 5X4 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key9507497
Report Number9616099-2019-03426
Device Sequence Number19333462
Product Code LIT
UDI-Device Identifier20705032004258
UDI-Public20705032004258
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number4205040S
Device Catalogue Number4205040S
Device Lot Number82166724
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer12/23/2019
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BASIXCOMPAX MERIT INFLATOR; GE OMNIPAQUE CONTRAST
Patient Age84 YR
Patient Weight71